MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES; HIP SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES; HIP SHELL
Catalog Number 01.32.148DH
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 june 2019: lot 1810283: (b)(4) items manufactured and released on 02 april 2019.Expiration date: 2024-03-20.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Visual inspection performed by r&d hip project manager.During the analysis it is evaluated that the threaded part of the terminal is scratched and in addition also the threaded of the cup has some scratches.We have functionally evaluated the screw of the cup with the terminal evaluating that the connection is blocked during screwing phase.Probably the user impacted the cup before complete the screwing phase and this damaged the thread.The instrument is ce marked by supplier.
 
Event or Problem Description
The surgeon was not able to engage the mpact cup with the cup impactor correctly (not straight).The surgeon engaged the thread part of the instrument with the implant and tried to impact, but he was not able to set the mpact cup correctly.The surgeon used a bigger cup (same size cup not available) and a new cup impactor completing successfully the surgery.The event caused 30 minutes of delay in the surgery.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES
Common Device Name
HIP SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8739673
Report Number3005180920-2019-00512
Device Sequence Number19230227
Product Code LPH
UDI-Device Identifier07630030810732
UDI-Public07630030810732
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2024
Device Catalogue Number01.32.148DH
Device Lot Number1810283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;